Hail, Madison
- When
- June 13, 4:58 PM CST
- Where
- Madison County, 4 mi E of Canton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.617, -89.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 10:42 AM CST, 6 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1142 AM CDT SUN JUN 13 2004 .DISCUSSION... CONVECTION IS CURRENTLY ERUPTING ACROSS FAR NORTHERN MISSISSIPPI AND IN WESTERN AL. PRECIPITATION IN OUR CWA IS LIMITED TO CONVECTIVE SHOWERS TRYING TO GET MORE ORGANIZED IN EAST-CENTRAL MISSISSIPPI. CURRENT SIGNIFICANT ACTIVITY RESIDES IN AN AXIS OF DEEPEST MOISTURE BELOW 700 MB. ALTHOUGH SHOWERS AND THUNDERSTORMS HAVE NOT YET REALLY GOTTEN UNDERWAY ACROSS MY FORECAST AREA...I AM STILL EXPECTING MORE COVERAGE OF AFTERNOON CONVECTION ACROSS THE WHOLE OF THE AREA THIS AFTERNOON COMPARED WITH THE LAST FEW DAYS. THAT SAID...I PLAN ON DROPPING POPS BACK A CATEGORY OR SO FOR THE REMAINDER OF THE PERIOD IN AN AXIS RUNNING FROM THE SOUTHWEST CWA NE ALONG A GOODLY PORTION OF THE INTERSTATE 55 CORRIDOR. MOTIVATION FOR THIS ADJUSTMENT INCLUDE THE FACT THAT DPS HAVE ALREADY MIXED DOWN TO 70 AT THE SURFACE AT JAN AND MCB...INDICATIVE OF THE RELATIVELY SHALLOW NATURE OF THE MOISTURE IN THIS PORTION OF MS. THIS AMOUNT OF FUEL SHOULD ONLY SUPPORT ISOLATED TO VERY LOW-END SCATTERED POPS...DESPITE THE WEAKENING OF THE RIDGE OVERHEAD. ELSEWHERE...CONVECTION BLOWING UP IN FAR NORTHERN MS IS AHEAD OF AN OUTFLOW BOUNDARY PUSHING EAST FROM ARKANSAS. THIS BOUNDARY AND ATTENDANT CONVERGENCE WILL AFFECT THE ARKLAMISS THIS AFTERNOON AND 40 POPS SEEM APPROPRIATE HERE. DEEPER MOISTURE ALONG THE AL/MS LINE WILL SUPPORT 40 POPS IN MY EAST. ANOTHER ADJUSTMENT MADE FOR THIS AFTERNOON WAS RAISING HIGHS A FEW DEGREES IN THE WEST WHERE ABUNDANT INSOLATION SHOULD CONTINUE TO TAKE PLACE THROUGH EARLY AFTERNOON. ALL OTHER ADJUSTMENTS WERE MINOR. GRID UPDATES HAVE BEEN SENT AND UPDATED ZONES WILL BE OUT SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT SUN JUN 13 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142111- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 411 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI NORTH OF A LINE EXTENDING FROM WINNSBORO LOUISIANA...TO CARTHAGE...TO MONTPELIER. A FEW OF THESE COULD BE CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING....WIND GUSTS TO 45 MPH AND TORRENTIAL DOWNPOURS. INTENSE THUNDERSTORMS ACROSS THE REGION ARE EXPECTED TO LOSE INTENSITY BY A FEW HOURS AFTER SUNSET AS SURFACE BASED INSTABILITY WANES. ADDITIONALLY...A DISTURBANCE MOVING NORTH IN THE GULF OF MEXICO WILL ENHANCE SHOWERS AND STORMS OVER CENTRAL AND SOUTHERN MISSISSIPPI ON MONDAY. WHILE EXTREMELY INTENSE STORMS ARE NOT ANTICIPATED...LOW LEVEL WIND SHEAR VALUES ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR WILL PROVIDE AN ENVIRONMENT WHERE ISOLATED AND WEAK TORNADOES MAY BE POSSIBLE. ...FLOODING... A DISTURBANCE PUSHING NORTH FROM THE GULF OF MEXICO WILL ENHANCE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI MONDAY. THE HEAVIEST RAIN BEFORE MONDAY EVENING SHOULD BE CONFINED TO LOCATIONS ALONG AND SOUTH OF A BROOKHAVEN TO QUITMAN LINE WHERE LOCALIZED AMOUNTS OF UP TO 2 INCHES WILL BE POSSIBLE. WIDESPREAD FLOODING IS NOT ANTICIPATED BUT PONDING OF WATER IN LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... A MOIST TROPICAL AIRMASS WILL CONTINUE TO INFILTRATE CENTRAL AND EASTERN PORTIONS OF MISSISSIPPI MONDAY NIGHT INTO TUESDAY. THIS TROPICAL AIRMASS WILL HAVE THE POTENTIAL TO BRING FROM 2 TO 4 INCHES OF RAIN...ESPECIALLY FOR AREAS EAST OF THE NATCHEZ TRACE. LOCALLY HEAVIER AMOUNTS OF UP TO 5 INCHES MAY FALL IN SOUTHEAST MISSISSIPPI. ALTHOUGH WIDESPREAD PONDING OF WATER IS POSSIBLE DURING THIS PERIOD...GROUND CONDITIONS ARE SUCH THAT THIS AMOUNT OF RAIN OVER A RELATIVELY PROLONGED PERIOD SHOULD NOT CAUSE MAJOR FLOODING PROBLEMS. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY JUNE 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 37 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402846.